Alert archive / California / Wind Advisories in 2015

Wind Advisory 40, NWS Los Angeles, CA

August 28, 2015

NWS Los Angeles, CA issued this wind advisory at Aug 28, 2015, 8:39 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2015, 8:39 PM PDT (03:39 UTC)
Expired
Aug 29, 2015, 3:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS76 KLOX 290339
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
839 PM PDT FRI AUG 28 2015

...GUSTY CANYON WINDS OVERNIGHT FOR THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST...

.GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT AREAS BELOW AND
THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY SOUTH
COAST AND MOUNTAINS THROUGH LATE TONIGHT. WINDS WILL GUST UP TO 40
TO 45 MPH AT ITS PEAK THIS EVENING...THEN DIMINISH AFTER MIDNIGHT.

CAZ052-291000-
/O.NEW.KLOX.WI.Y.0040.150829T0339Z-150829T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
839 PM PDT FRI AUG 28 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* TIMING...THROUGH LATE TONIGHT

* WINDS...NORTHWEST TO NORTH 25 TO 35 MPH WITH GUSTS TO 45 MPH...
  STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-291000-
/O.NEW.KLOX.WI.Y.0040.150829T0339Z-150829T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
839 PM PDT FRI AUG 28 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* TIMING...THROUGH LATE TONIGHT

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH...
  STRONGEST BELOW PASSES AND CANYONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS
  PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 28, 5:00 PM PDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 28, 5:00 PM PDT, 3 hours 39 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
500 PM PDT FRI AUG 28 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

ABOVE NORMAL TEMPERATURES ARE FORECAST INTO SATURDAY AS HIGH
PRESSURE AND OFFSHORE FLOW PERSIST. THE HIGH WILL MOVE EAST BY LATE
SATURDAY...BRINGING INCREASING ONSHORE FLOW...A RETURN OF OVERNIGHT
COASTAL CLOUDS AND A COOLING TREND...WHICH WILL CONTINUE INTO NEXT
WEEK.

&&

.SHORT TERM (SAT-MON)... ONE RECORD SO FAR (93 AT CAMARILLO BREAKING
RECORD OF 86 SET IN 2009). DOWNTOWN LOS ANGELES WAS CLOSE...REACHING
97 AT ONE POINT AND JUST A COUPLE DEGREES FROM THEIR RECORD OF 99.
SURFACE PRESSURE GRADIENTS ARE WEAKLY ONSHORE...AND WITH OUR WARMER
WATER TEMPS IT'S BEEN DIFFICULT FOR A SEA BREEZE TO GET GOING. SO
FAR A GOOD DEAL OF READINGS OVER 100 DEGREES ACROSS THE AREA TO MAKE
THIS THE WARMEST DAY OF THE WEEK.

RELIEF IS ON THE WAY WITH THE UPPER LEVEL HIGH WHICH HAS BEEN THE
CULPRIT OF OUR HOT WEATHER FINALLY SHIFTING EAST INTO THE HIGH
PLAINS BY TOMORROW MORNING. A FAIRLY DEEP UPPER LEVEL TROUGH WHICH
HAS BEEN POISED OFF THE WEST COAST SHIFTS EASTWARD AND THE TROUGH
AXIS IS ON THE WEST COAST BY SUNDAY. THIS WILL ALL HELP TO COOL
TEMPERATURES EACH DAY THIS WEEKEND. DESPITE THE COOL DOWN SATURDAY
OF AROUND 5 DEGREES SOUTH AND 5 TO 10 DEGREES NORTH...HIGHS WILL
STILL BE ABOVE NORMAL. IT'S NOT UNTIL SUNDAY THAT HIGHS ARE BELOW
NORMAL ACROSS MOST IF NOT ALL OF THE AREA. THE INCREASING ONSHORE
FLOW WILL BRING OVERNIGHT LOW CLOUDS AND FOG INTO THE CENTRAL COAST
AND THE IMMEDIATE LA COUNTY COAST STARTING TONIGHT. FOG COULD BE
DENSE UP NORTH GIVEN A MARINE LAYER OF AROUND 600 FT.

THIS PATTERN CHANGE WILL BRING INCREASING NORTH AND NORTHEAST WINDS
TONIGHT ALONG THE SBA SOUTH COAST AND NEARBY CANYONS...WINDS TONIGHT
SLIGHTLY STRONGER THAN THE LOCALIZED GUSTS TO 40 REPORTED LAST
NIGHT...AND A LITTLE STRONGER SATURDAY NIGHT AND SUNDAY NIGHT. THESE
WINDS WILL MAINLY BE FOCUSED ON THE WESTERN SIDE OF THE SBA SOUTH
COAST BUT ALSO BLEEDING INTO THE MONTECITO AREA AT TIMES.

COOLER BY AT LEAST ANOTHER SEVERAL DEGREES MONDAY AS THE MARINE
LAYER AND ONSHORE FLOW CONTINUE TO DEEPEN AND INCREASE. OVERNIGHT
STRATUS WILL ALSO BE MORE EXTENSIVE...PUSHING INTO THE COASTAL
VALLEYS. SHOULD BE ENOUGH NORTHERLY FLOW TO KEEP THE SBA COAST
CLEAR.

.LONG TERM (TUE-FRI)... THE WEST COAST TROUGH STICKS AROUND NEXT
WEEK FOR PERSISTENT BELOW NORMAL TEMPERATURES AND OVERNIGHT STRATUS
INTO THE VALLEYS.

&&

.AVIATION...28/2355Z

AT 2310Z...THE MARINE INVERSION AT KLAX WAS AROUND 500 FT DEEP. THE
TOP OF THE INVERSION WAS AROUND 2650 FEET WITH A TEMPERATURE OF 30
DEGREES CELSIUS.

HI CONFIDENCE IN THE 00Z TAFS AT KPRB...KSBA...KOXR...KBUR...
KVNY...KWJF AND KPMD WITH VFR CONDITIONS EXPECTED AT THE AIRFIELDS
THRU SAT AFTERNOON. GUSTY W TO SW WINDS AT KPMD AND KWJF DURING THE
LATE AFTERNOON AND EARLY EVENINGS WILL PERSIST.

FOR KSBP AND KSMX...GENERALLY HI CONFIDENCE THAT LOW CLOUDS AND LIFR
CONDITIONS WILL AFFECT THESE AIRFIELDS LATER TONIGHT INTO SAT
MORNING...WITH CLEARING TO VFR BY 18Z. HOWEVER...THE TIMING OF THE
ONSET OF THE LOW CLOUDS TONIGHT MAY BE AN HOUR OR TWO TOO LATE.

FOR KLAX AND KLGB...THERE IS A 50 PERCENT CHANCE THAT LOW CLOUDS AND
LIFR/IFR CIGS WILL AFFECT THE AIRFIELDS FROM ABOUT 12Z-16Z.
OTHERWISE...GENERALLY HI CONFIDENCE IN THE 00Z TAFS WITH VFR
CONDITIONS EXPECTED FOR MOST OF THE TAF PERIOD.

KLAX...MODERATE TO HI CONFIDENCE IN THE 00Z TAF. THERE IS A 50
PERCENT CHANCE THAT LOW CLOUDS AND LIFR/IFR CIGS WILL AFFECT THE
AIRFIELD FROM ABOUT 12Z-16Z SAT MORNING. OTHERWISE...VFR CONDITIONS
CAN BE EXPECTED THRU SAT EVENING.

KBUR...HI CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED AT
THE AIRFIELD THRU SAT AFTERNOON.

&&

.MARINE...28/200 PM.

SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS WILL LIKELY
RETURN OVER AN AREA FROM POINT ARGUELLO TO THE SANTA CRUZ BASIN
SATURDAY AFTERNOON THROUGH SUNDAY MORNING. AND THERE IS A CHANCE
OCCASIONAL GALE FORCE GUSTS WILL EXIST IN THE VICINITY OF POINT
CONCEPTION SATURDAY EVENING. SCA CONDITIONS WILL LIKELY EXIST FROM
PIEDRAS BLANCAS TO THE SANTA CRUZ BASIN SUNDAY THROUGH MONDAY
MORNING WITH OCCASIONAL GALE FORCE GUSTS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...JACKSON
AVIATION...SIRARD
MARINE...30
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 28, 6:00 AM PDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI AUG 28 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-SANTA BARBARA COUNTY CENTRAL COAST-SANTA
YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-LOS ANGELES
COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-VENTURA COUNTY INTERIOR
VALLEYS-VENTURA COUNTY COASTAL VALLEYS-SANTA MONICA MOUNTAINS
RECREATIONAL AREA-SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA
COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-LOS ANGELES COUNTY
MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-ANTELOPE VALLEY-CATALINA
ISLAND-SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HOT WEATHER IS EXPECTED ACROSS MUCH OF THE FORECAST AREA AWAY FROM
THE IMMEDIATE COAST TODAY. HIGH TEMPERATURES WILL RISE TO BETWEEN
102 AND 106 IN THE WARMEST VALLEYS OF LOS ANGELES AND VENTURA
COUNTIES AS WELL AS THE ANTELOPE VALLEY. INLAND COASTAL AREAS
INCLUDING DOWNTOWN LOS ANGELES COULD HAVE HIGHS IN THE LOWER TO MID
90S. THERE WILL BE HEIGHTENED FIRE WEATHER CONCERNS AS WELL DUE TO
THE ALREADY DRY CONDITIONS.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

SOME COOLING IS EXPECTED ON SATURDAY...ALTHOUGH IT STILL WILL BE HOT
IN MANY VALLEY...MOUNTAIN AND DESERT LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 3:09 AM PDTGale WatchLOX11 hr
Aug 29, 3:09 AM PDTSmall Craft AdvisoryLOX48 hr
Aug 29, 2:13 PM PDTGale WarningLOX37 hr
Aug 29, 2:21 PM PDTWind AdvisoryLOX19 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.